MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HIP PAC DISPOSABLE; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. HIP PAC DISPOSABLE; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7209874
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the guide pin broke off inside the patient.The broken piece was attempted to be removed arthroscopically but ended up by opening.This caused a delay greater than an hour.No other patient injury was reported and the surgeon was able to continue the case with a different guide pin with no problem.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question will not be returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product or the pertinent clinical details to consider.

Brand Name
HIP PAC DISPOSABLE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8475265
Report Number1219602-2019-00376
Device Sequence Number11242919
Product Code NBH
UDI-Device Identifier03596010529596
UDI-Public03596010529596
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Catalogue Number7209874
Device Lot Number2024880
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR